Jump to content
  • Sign Up

Rate this topic

Recommended Posts

Just in the last month or so, I have been feeling really terrible at times. I am on synthroid and just had a light bulb moment. Could it be the synthroid that I am taking? I found several posts online that state the company can no longer guarantee the gluten free status of synthroid. Just wondering if anyone else is taking this med and not having issues. I am very careful about what I put in my mouth. My house is 99% gluten free except for cereal and bread for significant other, which he is very careful about. I am wondering if this could be the culprit? Any help would be appreciated....

Wenmin

Share this post


Link to post
Share on other sites

Do you actually get the name brand? I have generic.

Share this post


Link to post
Share on other sites

im on the brand name Synthroid- and am having issues with it- but not gluten issues. i finally got a hold of the company (Abbott) and they said that none of the ingredients come from a gluten source, but they said that they dont test or cant guarantee that the raw materials they get have come into any cc. but again, i have not had any gluten issues from it.

Share this post


Link to post
Share on other sites

Yes I do take the name brand. What is the generic brand that you take?

Thanks for the replies.

Wenmin

Share this post


Link to post
Share on other sites

I don't actually know. I get my drugs from a mail order pharmacy and I've never bothered to check on the source.

Share this post


Link to post
Share on other sites

I take synthyoid (name brand) and the problems I have with it are not gluten related.. I have iodine/ DH issues..and the corn starch is a issue :ph34r:

if any one has a suggestion for a thyoid med that is iodine/corn starch free PLEASE give me the name :(

The generic ( Levonoxin (sp?))I cant take at all.

Share this post


Link to post
Share on other sites

I take synthyoid (name brand) and the problems I have with it are not gluten related.. I have iodine/ DH issues..and the corn starch is a issue :ph34r:

if any one has a suggestion for a thyoid med that is iodine/corn starch free PLEASE give me the name :(

The generic ( Levonoxin (sp?))I cant take at all.

hhhmmmmmmm interestinggggg... because i didnt have problems with synthroid for months- and then twice in the past 6 weeks- my forearms erupted into HOT RED BUMPY rashes... they didnt itch the first episode, but now they're itching. i had suspected DH there over a year ago- but wasnt sure. and the OBVIOUS DH i had on my stomach has not come back. hhmmmm

im switching to Armour this week, so this should be interesting, tho im aprehensive, cause we were getting ready to UP my Cytomel (T3), and now im gonna be stuck with the T3 ratio in the Armour.

Share this post


Link to post
Share on other sites

hhhmmmmmmm interestinggggg... because i didnt have problems with synthroid for months- and then twice in the past 6 weeks- my forearms erupted into HOT RED BUMPY rashes... they didnt itch the first episode, but now they're itching. i had suspected DH there over a year ago- but wasnt sure. and the OBVIOUS DH i had on my stomach has not come back. hhmmmm

im switching to Armour this week, so this should be interesting, tho im aprehensive, cause we were getting ready to UP my Cytomel (T3), and now im gonna be stuck with the T3 ratio in the Armour.

Cass, It has ALL become quite the balancing act. Since starting an elimination diet my sodium intake is under 1000 mg a day and I avoid iodine rich foods, my DH is MUCH better and healing. But I am told the iodine is essential to my thyroid :unsure:

As far as the corn starch,,it is a very small amount,, as long as there is absolutely no other corn/corn by product getting into my diet it is kinda OK :huh: I guess the benefit out weights the problem :huh: ( reality is I dont know what else to do/take for my hypothyroidism )

Share this post


Link to post
Share on other sites

Just in the last month or so, I have been feeling really terrible at times. I am on synthroid and just had a light bulb moment. Could it be the synthroid that I am taking? I found several posts online that state the company can no longer guarantee the gluten free status of synthroid. Just wondering if anyone else is taking this med and not having issues. I am very careful about what I put in my mouth. My house is 99% gluten free except for cereal and bread for significant other, which he is very careful about. I am wondering if this could be the culprit? Any help would be appreciated....

Wenmin

Hi Wenmin,

I know I was getting some CC of gluten from the brand name synthriod last year. I called the Abbott company twice & they told me the same thing - "They didn't add gluten to the synthriod but they didn't test for gluten & they couldn't guarantee it was gluten free." Last year after being on the gluten free diet for three months, I didn't get any better at all & I was taking synthyiod at the time. When I got my new prescription for that third month, I suddenly felt worse. I started to supect that it was the synthryiod. So, I called the Abott comany again & the rep. told that "Synthriod was not advertised as a gluten free product." That really made me wonder even more. So, I started eating nothing but natural whole foods & still I was feeling worse. I weeded out all of the processed foods & I was really worried that I was never going to get better, maybe I had other food allergies or even another disease. I was sooo sick. I really didn't want to change my thyroid hormone med, but I called my doctor & told them how I was feeling. My Endo doctor called the Abbott company also & they told him the same thing, so they switched me to Levoxyl from King Pharmaceuticals.

I did some research on the company before I started taking it. When I called King Pharm. last year, they told me they do guarantee that Levoxly is gluten free when it leaves their facility. My doctor totally agreed with me & didn't fight me at all when I told him that I thought I was getting CC from the synthriod.

Here's the link:

http://www.kingpharm.com/Products/index.cfm

I started to finally get better after a month of taking the Levoxyl, but then I was still getting more CC from "gluten free" vitamins, so I still wasn't a 100%. I finally figured out that I'm really sensitive and I can't eat a lot of "gluten free" processed foods, but I know I was getting CC from the synthriod.

Today, I feel great -17 months gluten free! I wish I was diagnosed a long time ago! I feel so much healthier!:)

cassp -I wanted to tell you this a few days ago, but since you were changing to your thyroid meds, I didn't think it was necessary to go through my whole story about the brand name synthriod & how sick I was last year while taking it.

I hope this helps you all! Good Luck! :)

Share this post


Link to post
Share on other sites

Just in the last month or so, I have been feeling really terrible at times. I am on synthroid and just had a light bulb moment. Could it be the synthroid that I am taking? I found several posts online that state the company can no longer guarantee the gluten free status of synthroid. Just wondering if anyone else is taking this med and not having issues. I am very careful about what I put in my mouth. My house is 99% gluten free except for cereal and bread for significant other, which he is very careful about. I am wondering if this could be the culprit? Any help would be appreciated....

Wenmin

Inactive ingredients of Synthroid include lactose monohydrate. Most celiacs don't tolerate lactose. Some celiacs have dairy (casein) intolerance. The lactose ingredient in Synthroid may cause your symptoms. Other T4 products, including Levoxyl and generic levothyroxine, do not contain lactose ingredients.

I never saw any form of gluten listed in any inactive (or active) ingredients of any thyroid hormone products. However, you can always 'google' the name of the product and 'inactive ingredients' to determine exactly what the drug contains.

Share this post


Link to post
Share on other sites

yes, even tho i posted earlier that i didnt feel any "gluten reactions" from the synthroid- and felt comfortable with my phone call to them- i was thinking the past 2 days- wondering if it was still possible- that i was getting SOME gluten from it- BECAUSE- sometimes i dont get gut issues unless im getting a larger amount-

for example- i may not get any stomach cramping- unless i had the amount in a piece of pizza. but my forearms have been itchy, and ive been having a lot of anxiety. and gluten gave me horrific anxiety-

???

yes, im starting the Armour tomorrow. i hope i like it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×